1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Hair Removal Rash?

Discussion in 'Health and wellbeing' started by gremlin01, Feb 5, 2012.

  1. Hi all
    About a month ago I used hair removal cream on my bikini line. This is something I have done before with no problems but then started going to a salon for waxing instead. Due to lack of time to do this I reverted back to the hair removal cream which seemed fine at the tome but afterwards I noticed some red spots. A month later there are still scab like spots. I hadn't used anything since as was hoping this would clear up. Wondered if anyone had any ideas on getting rid of this rash (as really need to sort out the hair issue now and don't want to irritate further!) or any suggestions for what it is (I have looked up different STI's just in case but doesn't seem to match).
    May actually be able to go to the doctors in half term but don't want to go unneccessarily.
    Thanks
     
  2. Mrs_Frog

    Mrs_Frog New commenter

    Sounds like you have had a reaction to the removal cream. Although you've used it before, the formulations seem to change every 5 mins or so, and considering they are pretty powerful creams at the best of times, just a change of fragrance can cause all sorts, especially there!
    I would suggest going to the doctors, just to put your mind at rest. If it is a reaction, I think all you are going to be able to do it is wait it out. If you don't want to 'bother a doctor' is there a pharmacist you could ask, or perhaps a walk in centre?
    I had a reaction to hair removal cream on my legs years ago, the one that comes with a plastic razor (or did...) type thing to remove it? Would not go near the creams again, well worth paying a professional! (Although appreciate the time issues!)
    B x
     
  3. giraffe

    giraffe New commenter

    A reaction to the chemicals would come up as a red rash, itching or dryness or similar. You could try some hydrocortisone cream on it as long as the skin isn't broken.
    Sometimes hairs that have been waxed or shaved start to grow under the skin instead of popping out into the daylight. These ingrown hairs usually have a darker appearance and a crusty lumpiness. The treatment for these is quite different and is based on getting them to come up out of the skin.
    Try Googling 'folliculitis' or 'shaving rash'
     
  4. Georgia99

    Georgia99 New commenter

    I use a product called 'Skin Doctors Ingrow go'. I always buy it online, am not sure if Boots do it.
    It works wonders on shaving rash, lumps and ingrown hairs. I suffer with problems if I wax or shave, I always have to use an electric shaver but the product I mentioned above works wonders.
     
  5. Thanks for the replies. Think I will check with the doctor as I am getting impatient waiting for it to go away.
    Will look out for the product someone suggested in the supermarket too
     

Share This Page